pericardial effusion

The day after my placement, 8 weeks ago, I began experiencing what felt like a gas bubble in my stomach.  Completely eliminated my appetite.  The following day, I was in the ER with what they diagnosed as GERD after a CT scan looking for a clot, which was not there.  They gave me Zantac and Prilosec to take.  Things got better and they got more painful, sort of back and forth, but not like the day I went to the ER.  This went on for 6 weeks. I kept in contact with my PCP and had an endoscopy scheduled. Then last weekend, I had a very painful episode than included extreme shortness of breath.  Back to the ER.  After yet another CT scan, they gave me morphine and admitted me.  They contacted my EP, who ordered an ECHO and I also had an endoscopy.  My stomach was beautiful.  There is some fluid around the heart.  I am being treated with 800 MG of Motrin per day for 7-14 days and have another ECHO at the end of the week.  I also see my EP next week.  Does anyone else have any experience with this?  I hate to start looking around the Internet.  Otherwise, I am perfectly healthy and had started mild treadmill workouts, which were going great.


3 Comments

Pericardial effusion

by ar_vin - 2019-01-14 15:00:07

From the Mayo Clinic website:

Causes of pericardial effusion can include:

Inflammation of the pericardium following heart surgery or a heart attack

Autoimmune disorders, such as rheumatoid arthritis or lupus

Spread of cancer (metastasis), particularly lung cancer, breast cancer, melanoma, leukemia, non-Hodgkin's lymphoma or Hodgkin's disease

Cancer of the pericardium or heart

Radiation therapy for cancer if the heart was within the field of radiation

Chemotherapy treatment for cancer, such as doxorubicin (Doxil) and cyclophosphamide

Waste products in the blood due to kidney failure (uremia)

Underactive thyroid (hypothyroidism)

Viral, bacterial, fungal or parasitic infections

Trauma or puncture wound near the heart

Certain prescription drugs, including hydralazine, a medication for high blood pressure; isoniazid, a tuberculosis drug; and phenytoin (Dilantin, Phenytek, others), a medication for epileptic seizures

 

----------------------------

 

As you can see from above and probably already know that pericardial effusion can have many causes.

I know someone personally who had an ICD implanted and subsequently (within a week or two) was diagnosed with pericardial effusion. In his case it was due to a puncture in the wall of the heart muscle during the procedure. 

I have no idea why you're having symptoms but I urge you to push hard on getting a clear diagnosis of the cause of the fluid build up and have it dealt with sooner than later.

 

 

 

Pericardial effusion

by ChristopherTodd - 2019-02-27 12:37:13

I had it after the woke me up from pacemaker implant. Very painful when breathing. They gave me the same thing and it cleared inself up. then 2 weeks later I had to go in to have lead repositioned. It has been such an overwhelming ordeal. I thank God for this website and all the people that post here. If not for this I would be in a mental hospital lol.

pericardial effusion

by SamanthaS - 2019-02-27 12:59:19

Yes, it's been a nasty time.  And my asthma really kicked in big time and I'm triggered if I look at a flower!  I keep waiting to feel better, been waiting for 3 months since the beginning.

You know you're wired when...

Born to be Wired is your theme song.

Member Quotes

Good luck with your surgery. It will improve life amazingly.